Alert archive / Nevada / Flash Flood Warnings in 2023
Flash Flood Warning 112, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 1, 2023, 3:51 PM PDT for Clark County, Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2023, 3:51 PM PDT (22:51 UTC)
- Expired
- Sep 1, 2023, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 96 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
775
WGUS55 KVEF 012251
FFWVEF
NVC003-023-020200-
/O.NEW.KVEF.FF.W.0112.230901T2251Z-230902T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
351 PM PDT Fri Sep 1 2023
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Nye County in south central Nevada...
West Central Clark County in southern Nevada...
* Until 700 PM PDT.
* At 351 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Pahrump, Rainbow Canyon, Mt. Charleston, Spring Mountains, Red
Rock Canyon, Summerlin, Mcwilliams Campground, Dolomite
Campground, Mary Jane Falls Campground, Fletcher View Campground,
Mahogany Grove Campground, Kyle Canyon Campground, Hilltop
Campground, Willow Creek Campground, Lovell Canyon Campground and
Rocky Gap Campground.
This includes the following roads...
Kyle Canyon Road between mile markers 1 and 16.
Lee Canyon Road between mile marker 1 and 13.
State Route 160 in Clark County between mile marker 39 and 43.
Deer Creek Road between mile markers 1 and 8.
State Route 159 in Red Rock Canyon between mile marker 8 and 12.
State Route 160 in Nye County between mile markers 1 and 18.
This includes the following streams and drainages...
Cold Creek and Wheeler Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3619 11614 3648 11588 3653 11564 3632 11538
3616 11537 3608 11548 3621 11567 3599 11588
3600 11589 3600 11590 3601 11590 3602 11591
3608 11600
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW1 follow-up statement
178
WGUS75 KVEF 020105
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
605 PM PDT Fri Sep 1 2023
NVC003-023-020200-
/O.CON.KVEF.FF.W.0112.000000T0000Z-230902T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Nye NV-
605 PM PDT Fri Sep 1 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR SOUTHEASTERN NYE AND WEST CENTRAL CLARK COUNTIES...
At 605 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly. Upwards of two inches of rain have fallen over the
Spring Mountains with another round of heavy rain on the way.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Pahrump, Rainbow Canyon, Mt. Charleston, Spring Mountains, Red
Rock Canyon, Summerlin, Mcwilliams Campground, Dolomite
Campground, Mary Jane Falls Campground, Fletcher View Campground,
Mahogany Grove Campground, Kyle Canyon Campground, Hilltop
Campground, Willow Creek Campground, Lovell Canyon Campground and
Rocky Gap Campground.
This includes the following roads...
Kyle Canyon Road between mile markers 1 and 16.
Lee Canyon Road between mile marker 1 and 13.
State Route 160 in Clark County between mile marker 39 and 43.
Deer Creek Road between mile markers 1 and 8.
State Route 159 in Red Rock Canyon between mile marker 8 and 12.
State Route 160 in Nye County between mile markers 1 and 18.
This includes the following streams and drainages...
Wheeler Wash and Cold Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3619 11614 3648 11588 3653 11564 3632 11538
3616 11537 3608 11548 3621 11567 3599 11588
3600 11589 3600 11590 3601 11590 3602 11591
3608 11600
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:24 PM PDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 1, 2:24 PM PDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 224 PM PDT Fri Sep 1 2023 .SYNOPSIS...Thunderstorm activity will impact much of the forecast area today and tomorrow as a plume of monsoonal moisture streams in from the south. Heavy rainfall and flash flooding are the main concerns. At the same time, strong southerly winds will affect parts of eastern California and the southern Great Basin. && .SHORT TERM...Through Sunday Night Thunderstorm activity is expected to continue through tonight, with another round tomorrow morning. The main concern with these storms is heavy rainfall and flash flooding. This morning's Las Vegas sounding showed a PWAT value of 1.42 inches. Atmospheric moisture should remain in place through Saturday, then start to shift north on Sunday night as the trough lifts inland and to the northeast, taking the moisture with it. Wetter lower levels and lower thunderstorm bases today and tomorrow should make strong outflow winds less of a threat compared to Thursday's storms, but still cannot be ruled out with some of the stronger storms. The greatest potential for strong outflows this afternoon is in San Bernardino County, where DCAPE values upwards of 1000 J/kg are present. The areas of greatest thunderstorm activity includes Lincoln, Clark, southern Nye, Mohave, and eastern San Bernardino Counties. A Flood Watch is in place for those areas. The addition of Morongo Valley to Flood Watch was made with this forecast package. Additional isolated to scattered thunderstorm may also develop on Sunday, mainly in Lincoln County and along higher elevations of northern Mohave County and Clark County. Another challenge in the short term is winds. A tightening pressure gradient and development of a low level jet will result in a notable increase in winds this afternoon over Inyo, Nye and Esmeralda counties. Peak gusts between 45 and 50 mph warranted a Wind Advisory in those counties for this afternoon and evening. Winds decrease but remain gusty on Saturday and Sunday as the trough moves inland. .LONG TERM...Monday through Friday Zonal flow turns to the southwest as high pressure builds over the south central United States. Rising heights and dry southwesterly flow should end any precipitation chances through the end of the workweek. Temperatures gradually rise through Friday but remain below normal for this time of year. && .AVIATION...For Harry Reid...A period of active weather is likely through Saturday. Gusty southerly winds to 30kts, along with thunderstorm activity in the vicinity of the terminal, are possible later this afternoon and early evening. Model guidance shows a period of calmer conditions mid-to-late evening, followed by gusty southeast winds from distant thunderstorms affecting the field after 06Z. Conditions improve some by day-break, but additional thunderstorms with gusty winds are likely tomorrow afternoon and evening, and direct impacts on the field will be possible. For the rest of southern Nevada, northwest Arizona and southeast California...Active weather is expected across much of the region through at least Saturday. Through this afternoon and early evening, most of the convection is expected across northwest Arizona and the Colorado River Valley. There is the potential for gusty outflow winds to affect the Las Vegas Valley TAF sites after 06Z. Additional thunderstorms are likely across the eastern two-thirds of the region on Friday, any of which will be capable of producing gusty winds, heavy rainfall with reduced visibilities, and locally moderate to severe turbulence. Away from convective activity, gusty south to southwest surface winds are forecast area-wide through Friday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Meltzer AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 1, 3:24 PM PDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
324 PM PDT Fri Sep 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM Flash Flood 3 NW The Strip 36.15N 115.21W
09/01/2023 Clark NV Broadcast Media
Report of Sahara and Decatur intersection
flooded resulting in cars submerged in flood
waters. Report from KSNV.
&&
TB3Local storm report, Sep 1, 3:29 PM PDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
329 PM PDT Fri Sep 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM Flash Flood 4 NW Sam Boyd Stadium 36.12N 115.07W
09/01/2023 Clark NV Public
Social media report showing video of street
flooding in east Las Vegas. Location
estimated by radar.
&&
TB3Local storm report, Sep 1, 3:31 PM PDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
331 PM PDT Fri Sep 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Flash Flood 2 WSW Downtown Las Vega 36.16N 115.17W
09/01/2023 Clark NV Broadcast Media
Various reports of flash flood impacts
across Las Vegas. Reports included road
closures at Alexander Road and Puebla
Street, Charleston Blvd and Commerce Street,
Las Vegas Blvd at Cheyenne. Highway 95
northbound was down to one lane due to
debris. Multiple cars were stalled in flood
waters in these locations.
&&
TB3Local storm report, Sep 1, 3:38 PM PDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
338 PM PDT Fri Sep 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM Flash Flood 3 NW Sam Boyd Stadium 36.11N 115.06W
09/01/2023 Clark NV Broadcast Media
FOX5 television broadcast reported Boulder
Highway and Nellis Blvd flooded with
multiple cars stranded at the intersection
in flood waters.
&&
TB3Local storm report, Sep 1, 3:42 PM PDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
342 PM PDT Fri Sep 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Flash Flood 1 E Spring Valley 36.11N 115.22W
09/01/2023 Clark NV Broadcast Media
A sinkhole was opened on northbound Jones
Blvd south of Flamingo Road which exposed a
gas pipeline.
&&
TB3Local storm report, Sep 1, 3:46 PM PDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
346 PM PDT Fri Sep 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Flash Flood 9 NNW Vidal Junction 34.30N 114.65W
09/01/2023 San Bernardino CA Law Enforcement
CHP reports roadway flooding on Highway 95
near Vidal Junction at Mile Marker 20.
&&
TB3The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:05 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 55 min |
| Aug 31, 6:20 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 40 min |
| Aug 31, 6:45 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Aug 31, 6:56 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 64 min |
| Sep 1, 1:38 AM PDT | Flash Flood Warning | VEF | Clark | 5 hr |
| Sep 1, 2:23 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Sep 1, 3:29 AM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Sep 1, 4:16 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Sep 1, 5:03 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 1, 6:15 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 1, 6:39 AM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
| Sep 1, 7:07 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 1, 12:05 PM PDT | Flash Flood Warning | VEF | Clark | 10 hr |
| Sep 1, 12:40 PM PDT | Flash Flood Warning | VEF | Clark | 6 hr |
| Sep 1, 1:25 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 1, 1:30 PM PDT | Flash Flood Warning | VEF | Clark | 5 hr |
| Sep 1, 2:15 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 45 min |
| Sep 1, 2:44 PM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Sep 1, 2:58 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 32 min |
| Sep 1, 3:28 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Sep 1, 3:33 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.